Androgel & Increased Body Fat
Jun 19, 2003
About 9 months ago, I started Androgel due to low blood testosterone levels, originally at 10 mg/day, which was increased to 20 mg/day about 4 months ago to keep testosterone levels up. This was at the recommendation of my doctor, as Id experienced a sudden weight loss confirmed by BIA to be loss of lean body mass.
While my weight has stabilized, and my strength and stamina have markedly improved, Im now dealing with extra body fat (mainly mid-body -- stomach and love handles), along with noticeably increased fat on my chest, making me wonder about gynecomastia. Also, Ive markedly smaller testicles, an Androgel side effect I was aware of. These effects have become much more noticeable in the past two months.
My question is Androgel known to cause the body fat issues, in the particular the increase in chest tissue/fat?
I work out 5-6 times per week, with 20-30 min of cardio 3 times/wk., and have an excellent trainer, who I see every two weeks or so. I have a healthy diet and take a supplements regimen along the lines of those recommended by Medibolics/Jon Kaiser. Ive been positive for over 7 years; my current drug regimen is Norvir/Invirase/Combivir. CD4 is ~900, CD4/CD8 is excellent, and no detectable viral load.
Your thoughts and advice are most appreciated.
Response from Mr. Vergel
Did you change your HIV medications at all during the same time?. I want to make sure you are not going through lipodystrophy related body changes.
Testosterone actually show decrease your fat, unless you are aromatizing it to a lot of estrogen (which could cause increased fat mass and gynecomastia- breast enlargement). Testosterone can become estrogen in the body, and some men may have more of a problem with this than others. You may want to have your doctor check your estrogen level. If you have high estrogen, you may want to have him precribe Armidex to block it. Arimidex may also increase your testosterone so you may have to lower your Androgel dose. Let me know how it goes.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blowjob From A Prostitute Scared To Get Tested
- Burning Urethra After Rubbing Penis Worried I Have HIV
- Dry Mouth After Fisting Worried I Have HIV
- Itchy Scrotum After Oral Sex On A Woman Does It Mean I Have HIV
- Painful Red Spots After Anal Sex Without Condom Does It Mean I Have HIV
- Sinus Infection After Open Mouth Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.